Volume 13, issue 3 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28, 1 issue

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Infinite groups with fixed point properties

Goulnara Arzhantseva, Martin R Bridson, Tadeusz Januszkiewicz, Ian J Leary, Ashot Minasyan and Jacek Światkowski

Geometry & Topology 13 (2009) 1229–1263
Bibliography
1 G Arzhantseva, A Minasyan, D Osin, The SQ-universality and residual properties of relatively hyperbolic groups, J. Algebra 315 (2007) 165 MR2344339
2 A K Barnhill, The $\mathrm{FA}_n$ conjecture for Coxeter groups, Algebr. Geom. Topol. 6 (2006) 2117 MR2263060
3 G E Bredon, Introduction to compact transformation groups, Pure and Applied Math. 46, Academic Press (1972) MR0413144
4 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grund. der Math. Wissenschaften 319, Springer (1999) MR1744486
5 M R Bridson, K Vogtmann, Actions of automorphism groups of free groups on homology spheres and acyclic manifolds arXiv:0803.2062
6 K S Brown, R Geoghegan, An infinite-dimensional torsion-free $\mathrm{FP}_{\infty }$ group, Invent. Math. 77 (1984) 367 MR752825
7 I L Chatterji, M Kassabov, New examples of finitely presented groups with strong fixed point properties arXiv:0809.3719
8 B Farb, Group actions and Helly's theorem arXiv:0806.1692
9 D Fisher, L Silberman, Groups not acting on manifolds, Int. Math. Res. Not. (2008) MR2435750
10 A Hatcher, Algebraic topology, Cambridge Univ. Press (2002) MR1867354
11 G Higman, Finitely presented infinite simple groups, Notes on Pure Math. 8, Dept. of Math., IAS Australian Nat. Univ., Canberra (1974) MR0376874
12 T Januszkiewicz, J Światkowski, Hyperbolic Coxeter groups of large dimension, Comment. Math. Helv. 78 (2003) 555 MR1998394
13 T Januszkiewicz, J Światkowski, Simplicial nonpositive curvature, Publ. Math. Inst. Hautes Études Sci. (2006) 1 MR2264834
14 T Januszkiewicz, J Światkowski, Filling invariants of systolic complexes and groups, Geom. Topol. 11 (2007) 727 MR2302501
15 P H Kropholler, On groups of type $(\mathrm{FP})_\infty$, J. Pure Appl. Algebra 90 (1993) 55 MR1246274
16 I J Leary, On finite subgroups of groups of type VF, Geom. Topol. 9 (2005) 1953 MR2175161
17 R C Lyndon, P E Schupp, Combinatorial group theory, Ergebnisse der Math. und ihrer Grenzgebiete 89, Springer (1977) MR0577064
18 L N Mann, J C Su, Actions of elementary $p$–groups on manifolds, Trans. Amer. Math. Soc. 106 (1963) 115 MR0143840
19 A Minasyan, On residualizing homomorphisms preserving quasiconvexity, Comm. Algebra 33 (2005) 2423 MR2153233
20 A Y Ol′shanskiĭ, On residualing homomorphisms and $G$–subgroups of hyperbolic groups, Internat. J. Algebra Comput. 3 (1993) 365 MR1250244
21 D Osajda, Connectedness at infinity of systolic complexes and groups, Groups Geom. Dyn. 1 (2007) 183 MR2319456
22 D Osajda, Ideal boundary of $7$–systolic complexes and groups, Algebr. Geom. Topol. 8 (2008) 81 MR2377278
23 D V Osin, Weakly amenable groups, from: "Computational and statistical group theory (Las Vegas, NV/Hoboken, NJ, 2001)" (editors R Gilman, V Shpilrain, A G Myasnikov), Contemp. Math. 298, Amer. Math. Soc. (2002) 105 MR1929719
24 D V Osin, Relatively hyperbolic groups: intrinsic geometry, algebraic properties, and algorithmic problems, Mem. Amer. Math. Soc. 179, 843 (2006) MR2182268
25 A Robert, Introduction to the representation theory of compact and locally compact groups, London Math. Soc. Lecture Note Ser. 80, Cambridge Univ. Press (1983) MR690955
26 C E Röver, Constructing finitely presented simple groups that contain Grigorchuk groups, J. Algebra 220 (1999) 284 MR1714140
27 P A Smith, Permutable periodic transformations, Proc. Nat. Acad. Sci. U. S. A. 30 (1944) 105 MR0010278
28 R J Thompson, Embeddings into finitely generated simple groups which preserve the word problem, from: "Word problems, II (Conf. on Decision Problems in Algebra, Oxford, 1976)" (editors S I Adian, W W Boone, G Higman), Stud. Logic Foundations Math. 95, North-Holland (1980) 401 MR579955
29 S Weinberger, Some remarks inspired by the $C^0$ Zimmer program, Preprint (2008)